Oregon, 2012

High Wind in Oregon, March 12 to 13, 2012

March 12 to 13, 2012 · NWS MFR · 4 events in 4 counties and zones

A strong cold front brought strong winds to many areas in Southern Oregon and Northern California.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A strong cold front brought strong winds to many areas in Southern Oregon and Northern California.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 11, 7:46 PM PST, 8 hours 14 minutes earlier.

Area forecast discussion, Mar 11, 7:46 PM PST, 8 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
846 PM PDT SUN MAR 11 2012

.DISCUSSION...JUST A FEW SHOWERS LEFT OVER THE AREA THIS EVENING
AND WINDS HAVE DIED DOWN AND THUS BEGINS A SHORT PERIOD OF CALM
BEFORE TOMORROW'S BIG STORM. ALREADY MADE THIS EVENING'S UPDATES
WHICH WERE PRIMARILY TO DECREASE POPS AND WINDS ON THE EAST SIDE
AND REMOVE THE WIND ADVISORY. DON'T ANTICIPATE ANY MORE UPDATES.

THE BIG STORM CAN ALREADY BE SEEN STARTING TO WIND UP OUT NEAR 45N
135W. 12/00Z NAM DOES NOT DEEPEN THE LOW AS MUCH AS PREVIOUSLY BUT
IT DOES BRING IT CLOSER TO THE NW WASHINGTON COAST AS A SUB-970MB
LOW. SOUTH WINDS LOOK TO CRANK UP PRETTY GOOD OVER THE ENTIRE
PACNW TOMORROW AS THE FRONT APPROACHES. MODERATE TO HEAVY RAIN
(SNOW ABOVE 3000 FT) WILL MOVE INTO THE COAST BY LATE MORNING, BUT
GENERALLY HOLDS OFF UNTIL EVENING INLAND, EXCEPT IN THE CASCADES
WHERE OROGRAPHIC SNOW WILL PROBABLY START PRETTY EARLY AS MID
LEVEL WINDS INCREASE. THICK MID AND HIGH CLOUD WILL SPREAD IN
TONIGHT ON THE NOSE OF A VERY STRONG JET ALOFT THOUGH. NOTHING
MUCH HAS CHANGED SYNOPTICALLY, SO THE FORECAST AND THE MYRIAD WIND
AND WINTER HEADLINES FOR TOMORROW AND TUESDAY ARE PRETTY WELL ON
TRACK AT THIS POINT. -WRIGHT

&&

.AVIATION...VFR CONDITIONS TONIGHT EXCEPT CIGS LOWERING TO MVFR AT
THE COAST TOWARD MORNING. INCREASINGLY HAZARDOUS FLYING CONDITIONS
OVER THE ENTIRE PACNW TOMORROW AS A MAJOR COLD FRONT/WINTER STORM
APPROACHES. MOUNTAIN WAVE TURBULENCE WILL INCREASE IN THE MORNING
AS WINDS ALOFT INCREASE AND THIS TURBULENCE WILL LOWER TO NEAR THE
SURFACE BY AFTERNOON. MODERATE TO HEAVY RAIN WITH IFR CIGS/VIS WILL
DEVELOP AT THE COAST BY LATE MORNING AND SPREAD INLAND THROUGH THE
AFTERNOON WITH HEAVY SNOW AND COMPLETE MOUNTAIN OBSCURATION
DEVELOPING ABOVE 3000 FEET. THESE HAZARDOUS CONDITIONS WILL
SPREAD ACROSS THE CASCADES AND TO THE EAST SIDE THROUGH TOMORROW
EVENING. -WRIGHT

&&

.PREV DISCUSSION... /ISSUED 342 PM PDT SUN MAR 11 2012/

SHORT TERM...A MAJOR WINTER STORM IS DEVELOPING OVER THE NORTHEAST
PACIFIC OCEAN AND WILL IMPACT OUR FORECAST AREA MONDAY INTO TUESDAY.
HIGH WINDS...HEAVY SNOW...AND RIVER RISES WILL ACCOMPANY THE
STORM. ADDITIONALLY...HIGH SURF WILL CREATE HAZARDOUS CONDITIONS
AT SOUTHERN OREGON BEACHES. A HOST OF PRODUCTS DETAIL THESE
IMPACTS. FOR SNOW PRODUCTS...SEE PDXWSWMFR. FOR WIND
PRODUCTS...SEE PDXNPWMFR. FOR RIVER RISES...SEE PDXESFMFR. FOR
HIGH SURF...SEE PDXCFWMFR.

PRESSURE GRADIENTS WILL GRADUALLY TIGHTEN TONIGHT INTO MONDAY...WITH
WINDS INCREASING ACROSS NORTHERN CALIFORNIA AND SOUTHERN OREGON. THE
STRONGEST WINDS WILL IMPACT THE EAST SIDE...SHASTA VALLEY...AND THE
COAST. HOWEVER...WINDS WILL GUST TO 45 MPH IN THE ROGUE VALLEY GIVEN
A SOLID 80KT 700MB WIND AND STRONG SOUTHERLY FLOW NEAR THE SURFACE.

HEAVY SNOW IMPACTS WILL BE FOCUSED OVER NORTHERN CALIFORNIA...OVER
WESTERN SISKIYOU COUNTY HIGH TERRAIN AND THE MOUNT SHASTA AREA. FEET
OF HEAVY..WET SNOW WILL IMPACT THE MOUNT SHASTA AREA...AND SNOW
LEVELS WILL REACH DUNSMUIR WITH STRONG SOUTHERLY UPSLOPE
FLOW...HIGH SNOWFALL RATES...AND COLD 850MB TEMPS BELOW 0C.
ADDITIONALLY...TRAVEL OVER SISKIYOU SUMMIT AND HWY 140 NEAR LAKE OF
THE WOODS WILL BE IMPACTED...THOUGH MODEL TRENDS HAVE BACKED OFF
SOME ON QPF FOR THE CASCADES SO AN ADVISORY HAS BEEN ISSUED THERE.

THE EFFECTS FROM THE STORM WILL DIMINISH TUESDAY NIGHT WITH A LULL
IN SIGNIFICANT WEATHER ON WEDNESDAY. THERE IS SOME POTENTIAL FOR
NORTHERN CALIFORNIA TO REMAIN UNSETTLED ON WEDNESDAY IF THE FRONT
BECOMES STATIONARY...BUT FORECAST REFLECTS A BREAK IN THE ACTION. ON
THURSDAY A WARMER SYSTEM WILL AFFECT THE REGION...SO SNOW LEVELS
WILL BE ABOVE 5000 FEET. RIVER RISES COULD BE SIGNIFICANT WITH
MODERATE TO HEAVY RAINFALL AND SNOW MELT.

LONG TERM...THURSDAY THROUGH SUNDAY...MODELS REMAIN IN GOOD
AGREEMENT WITH THE EVOLVING PATTERN ACROSS THE WESTERN UNITED
STATES LATE THIS WEEK INTO THE WEEKEND BUT WITH SOME UNCERTAINTIES
WITH STRENGTH AND TIMING DETAILS OF INDIVIDUAL DISTURBANCES. AN
UPPER LEVEL TROUGH AND ACTIVE PACIFIC JET STREAM WILL CONTINUE THE
STORMY WEATHER REGIME THURSDAY INTO FRIDAY. A COLD FRONT OFFSHORE
THURSDAY WILL MOVE ONSHORE THURSDAY NIGHT...THEN INLAND FRIDAY.
PERIODS OF MODERATE TO HEAVY PRECIPITATION WILL ACCOMPANY THE
FRONT WITH THE HEAVIEST FOCUSED ALONG THE COAST AND ESPECIALLY
OVER SOUTHWEST OREGON AND WESTERN SISKIYOU COUNTY. SNOW LEVELS
AHEAD OF THIS SYSTEM ARE EXPECTED TO BE FAIRLY HIGH...GENERALLY
ABOVE THE MAJOR PASSES ~6000 FEET. SNOW MELT SHOULD NOT BE A HUGE
CONCERN AS SNOW LEVELS ARE EXPECTED TO FALL RAPIDLY AGAIN BEHIND
THE FRONT ON FRIDAY. THE ADDITIONAL RAINFALL WILL CAUSE CONTINUED
RISES ON COASTAL AND NEAR COASTAL RIVERS AND STREAMS...BUT CURRENT
FORECASTS KEEP THE MAIN STEM RIVERS BELOW FLOOD STAGE. BEYOND
THAT, FORECAST ENSEMBLES CONTINUE TO INDICATE TROUGH AMPLIFICATION
ALONG THE WEST COAST THIS WEEKEND WITH MUCH OF THE ENERGY FOCUSED
OVER NORTHERN CALIFORNIA. THIS MEANS A SHOWERY PATTERN WITH
RELATIVELY LOW SNOW LEVELS FOR MOST AREAS...BUT SYSTEMS MAY BRING
STEADIER PRECIPITATION TO OUR NORTHERN CALIFORNIA ZONES. /SPILDE

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR
     ORZ030-031.
     HIGH SURF WARNING FROM 11 AM MONDAY TO 2 AM PDT TUESDAY FOR
     ORZ021-022.
     WINTER WEATHER ADVISORY FROM 11 PM MONDAY TO 5 PM PDT TUESDAY
     FOR ORZ027-028.
     HIGH WIND WARNING FROM 5 AM MONDAY TO 2 AM PDT TUESDAY FOR
     ORZ021-022.
     WINTER STORM WARNING FROM 8 PM MONDAY TO 5 PM PDT TUESDAY ABOVE
     2500 FEET FOR ORZ024.
     WINTER WEATHER ADVISORY FROM 11 PM MONDAY TO 5 PM PDT TUESDAY
     FOR ORZ025.
     WIND ADVISORY FROM 11 AM MONDAY TO 8 AM PDT TUESDAY FOR ORZ029.
     WIND ADVISORY FROM 11 AM MONDAY TO 2 AM PDT TUESDAY FOR ORZ026.

CA...HIGH WIND WARNING FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR
     CAZ085.
     WINTER STORM WARNING FROM 11 PM MONDAY TO 11 PM PDT TUESDAY
     ABOVE 3000 FEET FOR CAZ080.
     WINTER STORM WARNING FROM 11 PM MONDAY TO 11 PM PDT TUESDAY FOR
     CAZ082.
     HIGH WIND WARNING FROM 11 AM MONDAY TO 5 AM PDT TUESDAY FOR
     CAZ081.
     WINTER WEATHER ADVISORY FROM 11 PM MONDAY TO 11 PM PDT TUESDAY
     FOR CAZ081.
     WINTER STORM WARNING FROM 11 PM MONDAY TO 2 AM PDT WEDNESDAY FOR
     CAZ083.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 AM PDT MONDAY FOR
     PZZ356-376.
     HIGH SURF WARNING FROM 11 AM MONDAY TO 2 AM PDT TUESDAY FOR
     PZZ356.
     STORM WARNING FROM 2 AM MONDAY TO 2 AM PDT TUESDAY FOR
     PZZ356-376.
     HAZARDOUS SEAS WARNING UNTIL 5 AM PDT TUESDAY FOR PZZ356-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 AM PDT MONDAY FOR PZZ350.
     STORM WARNING FROM 2 AM TO 8 PM PDT MONDAY FOR PZZ350.
     HAZARDOUS SEAS WARNING UNTIL 2 AM PDT TUESDAY FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
     PZZ370.
     STORM WARNING UNTIL 5 PM PDT MONDAY FOR PZZ370.
Hazardous weather outlook, Mar 11, 3:43 PM PST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
443 PM PDT SUN MAR 11 2012

PZZ356-376-122345-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
443 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL
WATERS.

.DAY ONE...TONIGHT

A STORM WARNING IS IN EFFECT BEGINNING AT 2 AM PDT TONIGHT. PLEASE
SEE THE MARINE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM WARNING REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ370-122345-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
443 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL
WATERS.

.DAY ONE...TONIGHT

A STORM WARNING IS IN EFFECT BEGINNING AT 11 PM PDT TONIGHT. PLEASE
SEE THE MARINE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ350-122345-
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
443 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL
WATERS.

.DAY ONE...TONIGHT

A STORM WARNING IS IN EFFECT BEGINNING AT 2 AM PDT TONIGHT. PLEASE
SEE THE MARINE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-022-122345-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
443 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WARNING IS IN EFFECT FROM 5 AM PDT MONDAY TO 2 AM PDT
TUESDAY. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
A HIGH SURF WARNING IS ALSO IN EFFECT FOR SOUTH FACING BEACHES FROM
11 AM PDT MONDAY UNTIL 2 AM PDT TUESDAY. PLEASE SEE THE COASTAL
WEATHER MESSAGE FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ024-122345-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
443 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 2500 FEET
FROM 8 PM PDT MONDAY UNTIL 5 PM PDT TUESDAY. PLEASES SEE THE
WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ026-122345-
JACKSON COUNTY-
443 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY IS IN EFFECT FROM 11 AM PDT MONDAY UNTIL 2 AM PDT
TUESDAY. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ025-027-028-122345-
EASTERN DOUGLAS COUNTY FOOTHILLS-SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
443 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON AND SOUTHWEST OREGON.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 11 PM PDT MONDAY UNTIL
5 PM PDT TUESDAY. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ029-122345-
KLAMATH BASIN-
443 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY IS IN EFFECT FROM 11 AM PDT MONDAY UNTIL 8 AM PDT
TUESDAY. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ085-ORZ030-122345-
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
443 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WARNING IS IN EFFECT FORM 11 AM PDT MONDAY UNTIL 11 AM
PDT TUESDAY. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ031-122345-
CENTRAL AND EASTERN LAKE COUNTY-
443 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TONIGHT

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TONIGHT. PLEASE
SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WARNING IS IN EFFECT FROM 11 AM PDT MONDAY UNTIL 11 AM
PDT TUESDAY. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-122345-
WESTERN SISKIYOU COUNTY-
443 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 3000 FEET
FROM 11 PM PDT MONDAY UNTIL 11 PM PDT TUESDAY. PLEASE SEE THE
WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-122345-
CENTRAL SISKIYOU COUNTY-
443 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WARNING IS IN EFFECT FROM 11 AM PDT MONDAY UNTIL 5 AM
PDT TUESDAY. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS. A WINTER WEATHER ADVISORY IS ALSO IN EFFECT FROM 11 PM
PDT MONDAY UNTIL 11 PM PDT TUESDAY. PLEASE SEE THE WINTER
WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-122345-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
443 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WARNING IS IN EFFECT FROM 11 PM PDT MONDAY UNTIL 2
AM PDT WEDNESDAY. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-122345-
SOUTH CENTRAL SISKIYOU COUNTY-
443 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WARNING IS IN EFFECT FROM 11 PM PDT MONDAY UNTIL 11
AM PDT WEDNESDAY. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, South Central Oregon Coast

When
March 12, 4:00 AM PST to 9:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
Official NWS Observations
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

The Port Orford station reported numerous gusts in excess of 57 mph between 12/0400 PST and 12/2042 PST. The peak gust was 75 mph recorded at 12/2036 PST. The Long Prairie RAWS recorded many gusts in excess of 57 mph between 12/0903 PST and 12/2013 PST. The peak gust was 63 mph, recorded at 12/1613 and 12/2013 PST. A spotter at Bandon reported a gust to 66 mph at 12/1509 PST. A spotter 3S Bandon reported a wind gust to 62 mph at 12/1730 PST.

High Wind, Curry County Coast

When
March 12, 7:00 AM PST to 10:30 PM PST
Where
Curry County Coast forecast zone
Measured
73 kt (84 mph) measured gust
Reported by
Official NWS Observations
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

The Flynn Prairie RAWS recorded numerous gusts in excess of 57 mph between 12/0713 PST and 12/2213 PST. The peak gust was 84 mph recorded at 12/2013 PST. The ODOT sensor at Gold Beach recorded a gust to 60 mph at 12/1904 PST and a gust to 62 mph at 12/2003 PST. A spotter SSW Gold Beach reported a gust to 80 mph overnight between the 12th and 13th. A spotter 1ENE Brookings reported a gust to 60 mph at 12/1530 PST.

High Wind, Central & Eastern Lake County

When
March 12, 3:00 PM PST to March 13, 5:00 AM PST
Where
Central & Eastern Lake County forecast zone
Measured
68 kt (78 mph) measured gust
Reported by
RAWS
Coordinates
42.793, -120.387 (the zone’s center; the record gives no point)

The Summer Lake RAWS recorded numerous gusts in excess of 57 mph between 12/1538 and 13/0438 PST. The peak gust was 78 mph, recorded at 12/2338 PST. The Summit RAWS recorded numerous gusts in excess of 57 mph between 12/1603 and 13/0103 PST. The peak gust was 70 mph, recorded at 12/2203 PST.The Coffee Pot Flat RAWS recorded a gust to 64 mph at 12/2244 PST and a gust to 63 mph at 13/0444 PST. The Rock Creek RAWS recorded a gust to 62 mph at 13/0127 PST and a gust to 61 mph at 13/0327 PST. A spotter at Silver Lake recorded a gust to 60 mph at 12/1530 PST.

High Wind, Northern & Eastern Klamath County & Western Lake County

When
March 12, 10:00 PM PST to March 13, 3:00 AM PST
Where
Northern & Eastern Klamath County & Western Lake County forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
RAWS
Coordinates
42.740, -121.018 (the zone’s center; the record gives no point)

The Calimus RAWS recorded numerous gusts in excess of 57 mph between 12/2200 and 13/0300 PST. The peak gust was 76 mph, recorded at 13/0200 PST.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360792, 360801, 360803, 360802.